Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 9, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at May 8, 2015, 8:51 PM CDT for Marshall County, Kansas. It took effect at May 9, 2015, 4:36 AM CDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- May 8, 2015, 8:51 PM CDT (01:51 UTC)
- In effect from
- May 9, 2015, 4:36 AM CDT
- Expired
- May 10, 2015, 2:45 PM CDT
- In force
- 34 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marshall County, KS
The radar
The Topeka radar (KTWX), 99 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Blue River at Marysville (MRYK1).
- Action stage
- 30 ft
- Minor stage
- 35 ft
- Moderate stage
- 38.2 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06882510, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
623 WGUS43 KTOP 090151 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 851 PM CDT FRI MAY 8 2015 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Big Blue River Near Marysville affecting Marshall County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-090951- /O.NEW.KTOP.FL.W.0009.150509T0936Z-150510T1945Z/ /MRYK1.1.ER.150509T0936Z.150510T0000Z.150510T0745Z.NO/ 851 PM CDT FRI MAY 8 2015 The National Weather Service in Topeka, KS has issued a * Flood warning for The Big Blue River Near Marysville. * from late tonight to Sunday afternoon. * At 8:30 PM Friday the stage was 33.1 feet. * Flood stage is 35.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Saturday morning and continue to rise to near 36.9 feet by Saturday evening. The river will fall below flood stage by early Sunday morning. * Impact...At 38.2 feet...Highways U.S. 36 and U.S. 77 east of the river flood. && LAT...LON 3991 9668 3990 9661 3969 9664 3970 9671 $$
4 follow-up statements
235 WGUS83 KTOP 091003 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 503 AM CDT SAT MAY 9 2015 ...The Flood Warning continues for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County Big Blue River Near Marysville affecting Marshall County Little Blue River above Barnes affecting Marshall County Republican River at Clay Center affecting Clay County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-091803- /O.EXT.KTOP.FL.W.0004.000000T0000Z-150512T0200Z/ /BLRK1.1.ER.150508T0540Z.150510T0600Z.150511T1400Z.NO/ 503 AM CDT SAT MAY 9 2015 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Monday evening. * At 4:00 AM Saturday the stage was 40.4 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 44.4 feet by early Sunday morning. The river will fall below flood stage late Monday morning. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC117-091803- /O.CON.KTOP.FL.W.0009.000000T0000Z-150510T1945Z/ /MRYK1.1.ER.150509T0738Z.150510T0000Z.150510T0745Z.NO/ 503 AM CDT SAT MAY 9 2015 The Flood Warning continues for The Big Blue River Near Marysville. * until Sunday afternoon. * At 4:45 AM Saturday the stage was 35.3 feet. * Flood stage is 35.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 36.9 feet by this evening. The river will fall below flood stage early Sunday morning. * Impact...At 38.2 feet...Highways U.S. 36 and U.S. 77 east of the river flood. && LAT...LON 3991 9668 3990 9661 3969 9664 3970 9671 $$ KSC117-091803- /O.CON.KTOP.FL.W.0005.000000T0000Z-150510T1200Z/ /BARK1.1.ER.150508T0158Z.150508T2100Z.150509T1800Z.NO/ 503 AM CDT SAT MAY 9 2015 The Flood Warning continues for The Little Blue River above Barnes. * until Sunday morning. * At 4:00 PM Friday the stage was 23.7 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this afternoon. * Impact...At 22.7 feet...The farm field north of the river and west of Kansas Highway 148 floods. && LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685 $$ KSC027-091802- /O.CON.KTOP.FL.W.0008.000000T0000Z-150512T0840Z/ /CYCK1.1.ER.150509T0941Z.150510T1200Z.150511T2040Z.NO/ 503 AM CDT SAT MAY 9 2015 The Flood Warning continues for The Republican River at Clay Center. * until late Monday night. * At 4:45 AM Saturday the stage was 15.0 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 17.3 feet by Sunday morning. The river will fall below flood stage Monday afternoon. * Impact...At 17.0 feet...Flooding occurs between 16th...17th and 18th Roads and between Limestone and Osage Roads. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$
907 WGUS83 KTOP 091246 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 746 AM CDT SAT MAY 9 2015 ...The Flood Warning continues for the following streams in Kansas.. Big Blue River near Blue Rapids affecting Marshall County Big Blue River Near Marysville affecting Marshall County Little Blue River above Barnes affecting Marshall County Republican River at Clay Center affecting Clay County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-092046- /O.CON.KTOP.FL.W.0004.000000T0000Z-150512T0200Z/ /BLRK1.1.ER.150508T0540Z.150510T0600Z.150511T1400Z.NO/ 746 AM CDT SAT MAY 9 2015 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Monday evening. * At 7:00 AM Saturday the stage was 40.7 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 44.4 feet by early Sunday morning. The river will fall below flood stage late Monday morning. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC117-092046- /O.CON.KTOP.FL.W.0009.000000T0000Z-150510T1945Z/ /MRYK1.1.ER.150509T0738Z.150510T0000Z.150510T0745Z.NO/ 746 AM CDT SAT MAY 9 2015 The Flood Warning continues for The Big Blue River Near Marysville. * until Sunday afternoon. * At 7:30 AM Saturday the stage was 35.5 feet. * Flood stage is 35.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 36.9 feet by this evening. The river will fall below flood stage early Sunday morning. * Impact...At 38.2 feet...Highways U.S. 36 and U.S. 77 east of the river flood. && LAT...LON 3991 9668 3990 9661 3969 9664 3970 9671 $$ KSC117-092046- /O.CON.KTOP.FL.W.0005.000000T0000Z-150510T1200Z/ /BARK1.1.ER.150508T0158Z.150508T2100Z.150509T1800Z.NO/ 746 AM CDT SAT MAY 9 2015 The Flood Warning continues for The Little Blue River above Barnes. * until Sunday morning. * At 4:00 PM Friday the stage was 23.7 feet. * Flood stage is 16.0 feet. * Forecast...The river will continue to fall to below flood stage by this afternoon. * Impact...At 22.7 feet...The farm field north of the river and west of Kansas Highway 148 floods. && LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685 $$ KSC027-092046- /O.CON.KTOP.FL.W.0008.000000T0000Z-150512T0840Z/ /CYCK1.1.ER.150509T0941Z.150510T1200Z.150511T2040Z.NO/ 746 AM CDT SAT MAY 9 2015 The Flood Warning continues for The Republican River at Clay Center. * until late Monday night. * At 7:30 AM Saturday the stage was 15.5 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 17.3 feet by Sunday morning. The river will fall below flood stage Monday afternoon. * Impact...At 17.0 feet...Flooding occurs between 16th...17th and 18th Roads and between Limestone and Osage Roads. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$
893 WGUS83 KTOP 091551 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1051 AM CDT SAT MAY 9 2015 ...The Flood Warning continues for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County Big Blue River Near Marysville affecting Marshall County Little Blue River above Barnes affecting Marshall County ...The Flood Warning continues for the following streams in Kansas.. Republican River at Clay Center affecting Clay County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-092351- /O.EXT.KTOP.FL.W.0004.000000T0000Z-150512T0815Z/ /BLRK1.1.ER.150508T0540Z.150509T0700Z.150511T2015Z.NO/ 1051 AM CDT SAT MAY 9 2015 The Flood Warning continues for The Big Blue River near Blue Rapids. * until late Monday night. * At 10:00 AM Saturday the stage was 40.5 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC117-092351- /O.EXT.KTOP.FL.W.0009.000000T0000Z-150510T1342Z/ /MRYK1.1.ER.150509T0738Z.150509T1430Z.150510T0142Z.NO/ 1051 AM CDT SAT MAY 9 2015 The Flood Warning continues for The Big Blue River Near Marysville. * until Sunday morning. * At 10:30 AM Saturday the stage was 35.6 feet. * Flood stage is 35.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 35.6 feet by this afternoon. The river will fall below flood stage this evening. * Impact...At 35.0 feet...Low lands near the river flood from Oketo to Blue rapids. && LAT...LON 3991 9668 3990 9661 3969 9664 3970 9671 $$ KSC117-092351- /O.EXT.KTOP.FL.W.0005.000000T0000Z-150510T1239Z/ /BARK1.1.ER.150508T0158Z.150508T2100Z.150509T1839Z.NO/ 1051 AM CDT SAT MAY 9 2015 The Flood Warning continues for The Little Blue River above Barnes. * until Sunday morning. * At 4:00 PM Friday the stage was 23.7 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this afternoon. * Impact...At 22.7 feet...The farm field north of the river and west of Kansas Highway 148 floods. && LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685 $$ KSC027-092351- /O.CON.KTOP.FL.W.0008.000000T0000Z-150512T0840Z/ /CYCK1.1.ER.150509T0941Z.150510T1200Z.150511T2040Z.NO/ 1051 AM CDT SAT MAY 9 2015 The Flood Warning continues for The Republican River at Clay Center. * until late Monday night. * At 10:30 AM Saturday the stage was 16.0 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 17.3 feet by Sunday morning. The river will fall below flood stage Monday afternoon. * Impact...At 17.0 feet...Flooding occurs between 16th...17th and 18th Roads and between Limestone and Osage Roads. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$
741 WGUS83 KTOP 100058 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 758 PM CDT SAT MAY 9 2015 ...The Flood Warning is cancelled for the following streams in Kansas... Big Blue River Near Marysville affecting Marshall County Little Blue River above Barnes affecting Marshall County ...The Flood Warning continues for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County Republican River at Clay Center affecting Clay County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-100858- /O.EXT.KTOP.FL.W.0004.000000T0000Z-150512T0207Z/ /BLRK1.1.ER.150508T0540Z.150509T0700Z.150511T1407Z.NO/ 758 PM CDT SAT MAY 9 2015 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Monday evening. * At 7:00 PM Saturday the stage was 38.9 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by late Monday morning. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC117-100128- /O.CAN.KTOP.FL.W.0009.000000T0000Z-150510T1342Z/ /MRYK1.1.ER.150509T0738Z.150509T1430Z.150509T1934Z.NO/ 758 PM CDT SAT MAY 9 2015 The Flood Warning is cancelled for The Big Blue River Near Marysville. * At 7:31 PM Saturday the stage was 33.8 feet. * Flood stage is 35.0 feet. * Fell below flood stage at 2:34 PM Saturday. * Forecast...The river will continue to fall to 23.1 feet by Monday morning. * Impact...At 35.0 feet...Low lands near the river flood from Oketo to Blue rapids. && LAT...LON 3991 9668 3990 9661 3969 9664 3970 9671 $$ KSC027-100857- /O.EXT.KTOP.FL.W.0008.000000T0000Z-150512T1200Z/ /CYCK1.1.ER.150509T0941Z.150510T1200Z.150512T0000Z.NO/ 758 PM CDT SAT MAY 9 2015 The Flood Warning continues for The Republican River at Clay Center. * until Tuesday morning. * At 7:30 PM Saturday the stage was 17.0 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 17.3 feet by Sunday morning. The river will fall below flood stage Monday evening. * Impact...At 17.0 feet...Flooding occurs between 16th...17th and 18th Roads and between Limestone and Osage Roads. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$ KSC117-100128- /O.CAN.KTOP.FL.W.0005.000000T0000Z-150510T1239Z/ /BARK1.1.ER.150508T0158Z.150508T2100Z.150509T1201Z.NO/ 758 PM CDT SAT MAY 9 2015 The Flood Warning is cancelled for The Little Blue River above Barnes. * At 4:00 PM Saturday the stage was 11.4 feet. * Flood stage is 16.0 feet. * Fell below flood stage at 7:01 AM Saturday. * Forecast...The river will continue to fall to 7.0 feet by Monday morning. && LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 8, 6:46 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 8, 6:46 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 646 PM CDT Fri May 8 2015 ...Update to aviation forecast discussion... .SHORT TERM...(This Evening through Saturday) Issued at 327 PM CDT FRI MAY 8 2015 Early this afternoon an amplified upper level trough was centered across extreme southeast CA. A surface cold front has become nearly stationary across southwest OK and extends northeast into central MO. weak low-level CAA and cloud cover has kept temperatures in the 60s across the CWA. Tonight, as the the amplified upper level trough moves east into the four corners region, a lee surface trough will deepen across eastern CO and eastern NM. The 850mb winds will veer more to the south and begin to advect deeper gulf moisture across north TX north-northwest into southern and western KS. The resulting isentropic lift will cause scattered showers and thunderstorms to develop across the western and southern counties of the CWA. These showers and thunderstorms will spread northeast across the entire CWA during the early morning hours. Some of elevated thunderstorms Tonight may be strong enough for small hail. Heavy rainfall may be possible for areas of east central KS. The short range models all weaken a developing MCS, over Southwest OK this afternoon, as it moves northeast into south central KS this evening. Some of the thunderstorms from this complex along with any MCV may help to redevelop elevated showers and thunderstorms after midnight across east central KS. At this time I will keep likely pops along and southeast of the I-35 corridor. If there is enough prolonged heavy rainfall, then there may be a chance for localize flooding late tonight and through the morning hours of Saturday across the southeast counties of the CWA. Overnight lows will only drop into the upper 50s to mid 60s. Saturday, Most of the area will start out with morning showers and thunderstorms, with the best chance across east central KS. Several short-range models show a large area of elevated convection developing across western KS, as a lead H5 trough and 85 KT H5 jet max lifts northeast around the closed upper low over northwest NM. Strong vertical ascent will cause an extensive area of showers and thunderstorms to develop across eastern CO and western KS between 12Z and 15Z SAT. This area of thunderstorms will gradually track northeast across west central KS during the morning hours and then into north central KS during the afternoon hours. Most of the CWA may see a break in the thunderstorms from the late morning hours into the early afternoon hours. The NAM and WRF model solutions show that instability will increase through the early afternoon hours with MLCAPE increasing to 1500-2500 J/KG by 21Z. There is a chance that some of the elevated thunderstorms will become surface based as they move into the western counties of the CWA. Forecast soundings show very little or no CAP across north central KS during the afternoon hours. Vertical wind shear profiles will improve across north central KS during the late afternoon hours, thus given MLCAPES of 2000 to 2500 J/KG, some of these storms may become supercells with large hail, damaging wind gusts and perhaps a few isolated tornadoes. The main area for supercell thunderstorm development will be farther west along the dryline from west central KS, southward into western OK. The instability and vertical wind shear profiles may allow for some supercells along and ahead of the dryline across western OK and west central KS to produce long track, violent tornadoes during the late afternoon and early evening hours. Some of these discrete supercells may hold together and move into the western counties of the CWA around 900 PM. Though, the BL may decouple enough that the tornado threat may diminish. Any isolated supercells during the mid and late evening hours across north central and central KS will produce large hail, damaging wind gusts and perhaps isolated tornadoes. Some of the numerical models show the scattered supercell thunderstorms across west central KS merging into line segments, perhaps a QLCS, and moving east across the remainder of the CWA during the late evening hours of Saturday and early Sunday morning. Some of these thunderstorms may be severe with the primary hazard being large hail and damaging wind gusts. Overall, the best chance for supercell thunderstorms will be across north central and central Kansas. There is still a great deal of uncertainty if the initial elevated convection that develops Saturday morning across western KS, and whether it will gradually become surface based during the afternoon hours as it tracks northeast across north central KS. If it does and the vertical wind shear profiles increase rapidly enough, then some of these storms will be supercells which will be capable of producing large hail, damaging winds and isolated tornadoes after 21Z SAT across north central KS. If they remain elevated they will quickly move northeast into southern NE and supercell development that occurs along the dryline across northwest OK and west central KS may remain discrete as the supercells move northeast into the western counties of the CWA around and after 9 PM. However, the initial supercell thunderstorms along the dryline may converge into convective line segments or QLCS's and decrease the chance of any tornadoes occurring. But there will still be a threat for large hail, damaging wind gusts and heavy rainfall through the evening hours across the western half the CWA an after midnight across the eastern half of the CWA. .LONG TERM...(Saturday Night through Friday) Issued at 327 PM CDT FRI MAY 8 2015 Saturday night through Sunday night ... By Saturday evening, the closed mid-level low should be situated over southern Colorado before quickly ejecting northeastward into the northern High Plains on Sunday. At the surface, the strengthening low pressure will be advancing into western Kansas with a tight pressure gradient over the forecast area Saturday night into Sunday. As a result, breezy southerly flow will continue to advect warm, moist air into the region with dewpoints likely remaining in the low/mid 60s. Expect decent forcing to be in place Saturday evening as both the surface and mid-level low track just west of the forecast area. Thunderstorms should develop along the dryline late afternoon/early evening and track northeastward into central and eastern Kansas during the evening hours. Short-range models are suggesting that a broken line of storms will develop with discrete, embedded supercells. There are still some model discrepancies with regards to when storms will initiate during the afternoon and how quickly they will advance into central Kansas. However, the 12z model runs are leaning toward more favorable conditions for severe storms to extend into north central and central Kansas. CAPE values should be upwards of 1500-2000 J/kg with minimal inhibition in place through most of the afternoon and evening hours. The mid-level jet looks to quickly increase Saturday evening between 45-55kts with the 850mb jet increasing upwards of 35-45kts across the forecast area. With these strong winds in place, models show 0-6km bulk shear values of 35-50kts with 0-1km bulk shear values of 25-35kts. In addition to these parameters, 0-1km helicity values may reach upwards of 200-240 m2/s2 across north central/central Kansas. While the low-level lapse rates aren't that great, model soundings show low LCLs with tall, skinny CAPE. With all of these conditions in mind, the entire forecast area has the potential of being impacted by strong to severe thunderstorms with all severe threats possible: large hail and damaging winds, with the best potential for a few tornadoes across north central and central Kansas. Locally heavy rainfall and localized river flooding also will be possible as several locations across the forecast area have already received 1-5+ inches of rain this week. Strong to severe storms may continue into the overnight hours as inhibition looks to remain weak across the region, but storms may become more elevated and scattered in nature. For Sunday, models seem to be trending faster with the eastward tracking of the cold front across the forecast area, with the cold front likely stretching across far eastern Kansas by late afternoon/early evening. A few scattered thunderstorms may be possible across eastern Kansas through the day on Sunday with storms expected to ignite along the boundary by mid/late afternoon into the evening hours. While some of these storms may initiate across far eastern Kansas, they should quickly move into Missouri. With this model trend in mind, have decreased PoPs for Sunday, keeping them focused across far eastern Kansas with a dry forecast across north central Kansas. Have cleared PoPs out of the entire CWA by the overnight hours Sunday night as these storms should be focused east of the area. With a dry forecast now in place across the western part of the forecast area through the day, expect clearing skies with breezy winds still out of the southwest. As a result, have increased temperatures for Sunday into the mid/upper 70s. Winds finally shift around to the west-northwest overnight into Monday morning, so low temperatures should plunge into the 40s/near 50 degrees with the decent radiational cooling from the mostly clear skies. Monday through Friday... Conditions will clear Monday as the upper-level low lifts northward and surface high pressure begins to build into the region. This high will keep conditions dry with mostly sunny skies through Tuesday. A shortwave lifting NE will bring the next chances for thunderstorms on Wednesday and Thursday. As of now, the better instability for this system lies to the west and south of our area. Have slight chances for PoPs on Friday, but confidence is low due to divergent model solutions of the overall pattern. Temperatures will warm up throughout the week with highs starting with mid-60s on Monday, warming up to mid-70s by Friday. && .AVIATION...(For the 00Z TAFs through 00Z Saturday Evening) Issued at 646 PM CDT FRI MAY 8 2015 Band of MVFR stratus slowly lifting and pushing northwest and expect these trends to continue for VFR conditions at all sites by 03Z. TSRA timing/persistence/coverage remains uncertain, but enough concern remains for VCTS for the middle of this forecast. If TS fails to develop, likelihood for limiting ceilings increases and will need to be monitored. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Gargan LONG TERM...Heller/Hennecke AVIATION...65
Hazardous weather outlook, May 8, 5:24 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 524 PM CDT FRI MAY 8 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-092230- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 524 PM CDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. THUNDERSTORM CHANCES INCREASE FROM SOUTH TO NORTH THROUGH THE NIGHT. A FEW OF THE STORMS ALONG AND SOUTH OF INTERSTATE 70 COULD BE SEVERE AND PRODUCE HAIL AROUND AND INCH IN DIAMETER. RIVER FLOODING WILL CONTINUE ALONG THE REPUBLICAN RIVER...THE LITTLE BLUE RIVER...AND THE BIG BLUE RIVER. FOR DETAILED INFORMATION CHECK THE LATEST FLOOD STATEMENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE MAY BE A FEW LINGERING STORMS SATURDAY MORNING THAT WILL EXIT EASTWARD BY EARLY AFTERNOON. THE POTENTIAL FOR SEVERE WEATHER WITH THESE MORNING STORMS IS LOW. SEVERE STORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN KANSAS SATURDAY AFTERNOON AND TRACK EASTWARD INTO THE OUTLOOK AREA DURING THE LATE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA...WITH ISOLATED TORNADOES POSSIBLE ACROSS NORTH CENTRAL KANSAS. THERE IS ALSO A RISK FOR LOCALIZED FLASH FLOODING AND RIVER FLOODING. THERE IS A CHANCE FOR THUNDERSTORMS FROM MID TO LATE SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR MUCH OF NORTHEAST AND EAST CENTRAL KANSAS WITH SOME SEVERE STORMS POSSIBLE. FLOODING ALONG THE LITTLE BLUE...BIG BLUE...AND REPUBLICAN RIVERS IS EXPECTED PERSISTS INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.